Page 3 of 4 FirstFirst 1234 LastLast
Results 21 to 30 of 39

Thread: Frieda

  1. #21
    Forum Member Barry52's Avatar
    Join Date
    Mar 2012
    Location
    Newark on Trent
    Posts
    2,369
    Quote Originally Posted by Julie dawn View Post
    I have been told by my mnd specialist that baclofen can cause muscles to relax too much. I have been told never to take it, as the reason I am still walking is that my legs are in constant spasm. If I was to take baclofen it would stop me walking because of how it relaxes muscles.
    Hi Julie,

    Just to clear up any confusion for our forum family, baclofen will not affect walking if this function is not compromised by MND. I take 10mg in the evening to ease cramps during sleep. I use a walker to get around indoors and out. Most drugs have side effects and they will differ in each person.

    Best wishes,
    Barry
    Iím going to do this even if it kills me!

  2. #22
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,492

    Baclofen - Getting The Dose Right is Key

    Baclofen, and other antispasmodic drugs, are an important meds in the management of MND. Very many of us would be in constant pain and discomfort without them and/or have different levels of functionality.

    Yes, they lower the muscle tone, which can allow stiff legs to bend at the knee, allowing a person to walk better but, take too high a dose and the muscle tone lowers too much, which may make walking unsafe.

    So, the key to taking Baclofen, or any antispasmodic, is taking the RIGHT DOSE AT THE RIGHT TIME.

    This may take a few days to achieve and, if the levels of spasticity changes, the dose may change - it's often a case of being aware of your body.

    So, please don't write it off! And, if Baclofen causes undesirable side effects, there are alternatives.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  3. #23
    Forum Member Lynne K's Avatar
    Join Date
    Nov 2017
    Posts
    934
    Barry, my neurologist said that Baclofen can effect walking by making muscles slacker so she left it up to me as to whether to take it. I decided not to as didn't want to take a chance that my already dodgy walking would be made worse. Maybe you are lucky that it doesn't effect your walking. Lynne
    ALS diagnosed November 2017, limb onset. For the 4 yrs previously I was losing my ballance.
    I'm staying positive and taking each day as it comes.

  4. #24
    Forum Member Kayleigh's Avatar
    Join Date
    Nov 2018
    Posts
    1,271
    I have never been offered Baclofen or any other anti-spasmodic medication but, in case I am in future, its good to know about the pros and cons of taking it.

    Also, if Baclofen was ever prescribed for me, I would expect it to be prescribed at a low dose initially (and if the dose was increased, it should be done so gradually) - as detailed on the following webpage about Baclofen (on the patient.info website):-

    http://https://patient.info/medicine/baclofen-for-chronic-muscle-spasm-lyflex-lioresal

    Love
    Kayleigh

  5. #25
    Forum Member
    Join Date
    Mar 2019
    Posts
    11
    Thank you for the website Kayleigh, very helpful and also your advice again, Ellie. My walking is getting worse by the day. Having relief on my right leg for keeping upright, it now twists and bends over to the outside of the foot. My bladder is hyperactive... Still dithering over taking Baklofen.

  6. #26
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,492
    Frieda,

    Do contact your OT / Physiotherapist ASAP to assess you for an orthotic brace or support, which could improve your stability, making walking easier - for example, an ankle brace will stabilise it and stop it rolling over.

    If you've an overactive bladder, meds can ease it - ask your GP.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  7. #27
    Forum Member Kayleigh's Avatar
    Join Date
    Nov 2018
    Posts
    1,271
    Hi Frieda,

    It's a very personal decision to make about taking Baclofen or any other medication we are offered. (If you are still not sure, it might be good to discuss your concerns with your GP or neurologist).

    Do you have an OT and/or physiotherapist who you can contact about the changes concerning your mobility? As mentioned by Ellie, they should be able to make an assessment of your needs and will hopefully provide you with orthotics and any mobility aids you need (eg a walking frame or rollator), if you haven't been provided with them already.

    I hope you have a lovely evening.

    Love
    Kayleigh x

  8. #28
    Forum Member
    Join Date
    Mar 2019
    Posts
    11
    Yes, Kayleigh, I have a physio, who gets things done, like getting a hospital bed, a rollator and now I have one for upstairs as well to get from bedroom to bathroom. I am lucky. Have a good evening too. Love, Frieda

  9. #29
    Forum Member Kayleigh's Avatar
    Join Date
    Nov 2018
    Posts
    1,271
    Hello Frieda,

    Thank you for kindly replying to my post.

    Its good to hear that you have got a very helpful physiotherapist and you have already been provided with some mobility aids and other equipment.

    Love
    Kayleigh

  10. #30
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,929
    Hi Frieda,

    I take 40 mg of baclofen and my limbs are still quite stiff. Don't think that I have had any side affects and I have taken more.

    Sorry to hear about your other problems.

    Love Terry

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •